Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 19, 2007, 3:35 PM CDT for Buchanan County, Iowa. It was in force for 115 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 19, 2007, 5:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Buchanan County, IA
The radar
The Quad Cities radar (KDVN), 141 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:36 PM CDT | HEAVY RAIN 0.7 | Stanley, IA | .70 INCHES OF RAIN IN 14 MINUTES |
| Aug 19, 3:52 PM CDT | HEAVY RAIN 1.5 | 5 N Jesup, IA | IN THE PAST HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 192039 FFWDVN IAC019-192230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 PM CDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... BUCHANAN COUNTY IN NORTHEAST IOWA... THIS INCLUDES THE CITY OF INDEPENDENCE... * UNTIL 530 PM CDT * AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS PRODUCING RAINFALL AMOUNTS AS HIGH AS 2 TO 3 INCHES IN THE PAST 45 MINUTES JUST NORTHWEST OF INDEPENDENCE. AT 325 PM CDT...A TRAINED SPOTTER REPORTED .7 INCHES OF RAIN IN LESS THAN 14 MINUTES IN STANLEY...OR 12 MILES NORTH OF INDEPENDENCE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUASQUETON...WINTHROP...LAMONT...HAZLETON AND AURORA FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4231 9205 4234 9163 4263 9164 4262 9205 $$ SHEETS
1 follow-up statement
000 WGUS73 KDVN 192148 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 448 PM CDT SUN AUG 19 2007 IAC019-192230- BUCHANAN IA- 448 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BUCHANAN COUNTY... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA...MAINLY ALONG AND ESPECIALLY NORTH OF HIGHWAY 20. ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS TO THE WEST WILL CONTINUE TO MOVE BACK ACROSS THE WARNED AREA ENHANCING RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF FLOOD-PRONE AND LOW LYING AREAS...SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS. FLASH FLOODING IS LIKELY ON HARTER CREEK...MALONE CREEK...PINE CREEK...BUFFALO CREEK...AND OTTER CREEK. PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4231 9205 4234 9163 4263 9164 4262 9205 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:08 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 19, 3:08 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 308 PM CDT SUN AUG 19 2007 .SYNOPSIS... SURFACE BOUNDARY HAS LIFTED NORTH TO AXIS ROUGHLY FROM INDEPENDENCE TO PRINCETON WITH WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE SOUTH IN DEEP TROPICAL MOISTURE PROFILE. REMNANTS FROM T.D. ERIN WERE ANALYZED AT 12Z OVER N CENTRAL OK BUT HAS SINCE SHOWED SIGNS ON SATELLITE WV IMAGERY SHEARING OUT TO THE EAST. WIDESPREAD ISENTROPIC LIFT/WARM MOIST ADVECTION EXTENDED NORTHEAST OF THE DECAYING CYCLONE INTO MO...IL...AND IA...FEEDING THE ON-GOING CONVECTION WITH VERY HEAVY RAINFALL RATES. ANOTHER FEATURE OF NOTE WAS UPPER SHORTWAVE MOVING EAST ACROSS SD THAT WILL IMPACT LOCAL AREA TONIGHT. && .SHORT TERM...TONIGHT AND MONDAY... CHALLENGING FORECAST WITH POTENTIAL FOR ADDITIONAL HEAVY RAINFALL IN REGION AND WILL CONTINUE WITH ON-GOING FLASH FLOOD WATCH. WILL EXPAND THIS WATCH FURTHER SOUTH TO COVER ENTIRE CWA DUE TO UNCERTAINTY IN AREAS OF HIGHEST QPF TONIGHT...COMBINED WITH HEAVY RAINFALL TODAY THAT HAS SATURATED PORTIONS OF AREA ALONG AND SOUTH OF I-80. ADDITIONAL VORT LIFTING NORTHEAST AHEAD OF MAIN DECAYING LOW WILL FEED ADDITIONAL STORMS TONIGHT...BEFORE REMNANTS LIFT NORTHEAST SUGGESTING NORTHEAST PORTION OF CWA TO HAVE BEST POTENTIAL FOR HEAVY RAINFALL. LOW CONFIDENCE IN MODEL HANDLING OF THIS FEATURE...WHICH 18Z ANALYSIS INDICATED HAD LOST MOST OF ITS LOW LEVEL CIRCULATION....BUT ALL NGM/NAM/GFS LIFT NORTHEAST INTO EASTERN CWA TOWARD MORNING. ANOTHER SOURCE OF LIFT IS SHORTWAVE MOVING THROUGH DAKOTAS THAT IS ALREADY FEEDING CONVECTION IN SOUTHERN MN...WHICH WILL LIKELY EXPAND E-SE WITH ACTIVATION OF NOCTURNAL LOW LEVEL JET AND RICH MOISTURE FEED. UPSHOT IS POTENTIAL FOR LARGE AREA OF 1 TO 2 INCH RAINFALL AMOUNTS OVER NEXT 12-18 HOURS WITH LOCAL AMOUNTS MUCH HIGHER IN NW IL WERE PARAMETERS FAVORABLE FOR TRAINING STORMS WILL BE MAXIMIZED. ON MONDAY...SURFACE BOUNDARY PROGGED TO LINGER ACROSS CWA...WHICH COMBINED WITH ADDITIONAL WEAK SHORTWAVES IN MID LEVEL WESTERLIES OVER AREA WILL CONTINUE CHANCES FOR THUNDERSTORMS. BREAK IN FLOW OF RICH GULF MOISTURE SHOULD DIMINISH POTENTIAL FOR ADDITIONAL HEAVY RAINFALL. ..SHEETS.. .LONG TERM...MONDAY NIGHT SUNDAY... MESSY FORECAST THROUGH THE LONG TERM. FAIRLY STAGNANT PATTERN PERSISTS WITH OVERALL ZONAL FLOW ACROSS THE UPPER MIDWEST AND STATIONARY OR WARM FRONTS HOVERING OVER THE AREA THROUGH MID WEEK. MAIN FORECAST CHALLENGE IS TO NARROW TIMING OF GREATEST PRECIP CHANCES. AT THIS POINT IT LOOKS LIKE THE BEST CHANCE FOR A BREAK IS WEDNESDAY AS THE SURFACE FRONT HANGS TO OUR WEST AND THE MODELS SUGGEST WE WILL BE BETWEEN SHORT WAVES. MAIN MODE OF CONVECTION IS EXPECTED TO BE NOCTURNAL. TEMPERATURES WILL BE VERY TRICKY AS THEY WILL BE HIGHLY DEPENDENT ON OVERNIGHT CONVECTION...FRONTAL POSITION...AND CLOUD COVER. A MORE SIGNIFICANT CHANGE COMES FRIDAY/SATURDAY AFTER THE MODELS PUSH A COLD FRONT THROUGH...DRYING THINGS OUT FOR THE WEEKEND. GIVEN ALL OF THE UNCERTAINTY...HAVE MADE ONLY MINOR TWEAKS TODAY. WE JUST HAVE TO TAKE THIS WEEK ONE EVENT AT A TIME. && .AVIATION... STATIONARY FRONT WILL LINGER ACROSS EASTERN IA INTO NORTHERN IL THROUGH MONDAY...WHICH COMBINED WITH A FEED OF TROPICAL MOISTURE FROM REMNANTS OF ERIN WILL CONTINUE WIDESPREAD THUNDERSTORMS TONIGHT INTO MONDAY. THUNDERSTORMS TONIGHT WILL HAVE EXCESSIVE RAINFALL RATES AND IFR CIGS/VISBYS AND MOST COMMON ALONG AND NORTH OF CID TO MLI TERMINALS. SOUTH...INCLUDING BRL...WILL BE MORE SCATTERED. LINGERING LOW LEVEL MOISTURE WILL LIKELY LEAD TO IFR CIGS AND FOG MON MORNING TO IMPACT MOST TERMINALS. CONDITIONS SHOULD LIFT TO MVFR BY MON AFTERNOON. 33 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON. IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON. MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON. && SHEETS/33
Hazardous weather outlook, Aug 19, 5:00 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT SUN AUG 19 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP AND BECOME MORE NUMEROUS TODAY AND TONIGHT ACROSS THE ENTIRE AREA. CURRENT INFORMATION SUGGESTS THAT THESE STORMS WILL NOT BE SEVERE. THERE IS A THREAT OF HEAVY RAIN TODAY AND TONIGHT FOR AREAS ALONG AND NORTH OF INTERSTATE 80 WHERE A FLASH FLOOD WATCH IS NOW IN EFFECT. RAINFALL RATES TONIGHT COULD EXCEED 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...A NEARLY STATIONARY FRONT COMBINED WITH MOISTURE STREAMING NORTH FROM THE REMAINS OF TROPICAL STORM ERIN WILL PRODUCE EPISODES OF SHOWERS AND THUNDERSTORMS. AT THIS TIME...LOCATIONS MAINLY NORTH OF INTERSTATE 80 ARE MOST SUSCEPTIBLE FOR THUNDERSTORMS AND HEAVY RAINS. VERY HIGH MOISTURE LEVELS COULD RESULT IN FLASH FLOODING FROM RAINFALL RATES UP TO THREE INCHES AN HOUR. LOCATIONS ALONG AND ESPECIALLY NORTH OF I-80 ARE EXPECTED TO RECEIVE 1 TO 4 PLUS INCH RAIN AMOUNTS WITH EVEN ISOLATED HIGHER AMOUNTS POSSIBLE. THE RISK OF SEVERE WEATHER SHOULD BE MINIMIZED DUE TO LIMITED INSTABILITY FROM THE VERY MOIST AIR AND EXCEPTIONALLY HIGH FREEZING LEVELS. A FLASH FLOOD WATCH HAS BEEN ISSUED UNTIL 1 PM CDT MONDAY. SEE LOCAL OFFICE HYDROLOGIC PRODUCTS FOR MORE INFORMATION. TUESDAY THROUGH FRIDAY...THE FRONT WILL CONTINUE TO LINGER NEAR THE AREA. THIS WILL RESULT IN MORE EPISODES OF SHOWERS AND THUNDERSTORMS WITH THE RISK OF ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLOODING FROM RAIN SOAKED SURFACES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. PLEASE REPORT HEAVY RAINFALL AMOUNTS AND FLOODING TO THE NOAA NWS FORECAST OFFICE IN THE QUAD CITIES. 08/NICHOLS
In the hours before
Special weather statement, Aug 19, 11:22 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1122 AM CDT SUN AUG 19 2007 IAZ067-068-078-ILZ015-024-191830- MUSCATINE-SCOTT-LOUISA-ROCK ISLAND-MERCER- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... WAPELLO...MOLINE...ROCK ISLAND...ALEDO 1122 AM CDT SUN AUG 19 2007 ...THUNDERSTORMS WITH HEAVY DOWNPOURS MOVING INTO THE QUAD CITIES... THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE INTO MUSCATINE AND QUAD CITIES AREA BETWEEN 1130 AM AND 1 PM. VERY HEAVY DOWNPOURS... WITH AMOUNTS UP TO 1 INCH IN LESS THAN 30 MINUTES MAY RESULT IN MINOR STREET FLOODING AND POOR VISIBILITY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS INCLUDING MUSCATINE...SCOTT...AND ROCK ISLAND COUNTIES UNTIL MONDAY AFTERNOON. MOTORISTS SHOULD AVOID DRIVING THROUGH STANDING WATER. SLOW DOWN AND USE HEADLIGHTS WHEN DRIVING IN HEAVY RAIN. KEEP CHILDREN AND PETS AWAY FROM STORM DRAINS AND DRAINAGE DITCHES. SHEETS
Special weather statement, Aug 19, 1:01 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 101 PM CDT SUN AUG 19 2007 ILZ016>018-192015- HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN 101 PM CDT SUN AUG 19 2007 ...THUNDERSTORMS WITH HEAVY RAINFALL FROM THE QUAD CITIES TO PRINCETON... SCATTERED THUNDERSTORMS EXTENDING WEST TO EAST ALONG INTERSTATE 80 FROM THE QUAD CITIES TO PRINCETON WILL CONTINUE TO IMPACT THE AREA WITH PERIODS OF HEAVY RAIN THROUGH 2 PM. RAINFALL RATES AS HIGH AS 1.5 INCHES IN LESS THAN AN HOUR WILL RESULT IN PONDING WATER ON ROADWAYS AND VERY POOR VISIBILITY. AS STORMS MOVE REPEATEDLY OVER THE SAME AREAS...RAINFALL AMOUNTS AS HIGH AS 2 TO 3 INCHES WILL BE POSSIBLE. THIS MAY RESULT IN RAPID RISES ON SMALL STREAMS AND STREET FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHWEST ILLINOIS INCLUDING HENRY...BUREAU AND PUTNAM COUNTIES UNTIL MONDAY AFTERNOON. MOTORISTS SHOULD AVOID DRIVING THROUGH STANDING WATER. SLOW DOWN AND USE HEADLIGHTS WHEN DRIVING IN HEAVY RAIN. KEEP CHILDREN AND PETS AWAY FROM STORM DRAINS AND DRAINAGE DITCHES. DLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:38 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 6 days |
| Aug 19, 5:29 PM CDT | Flash Flood Warning | DVN | Buchanan | 3 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.